MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes Edema (1820); No Code Available (3191)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: pharmacy assistant specialist.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the patient required placement of a turbo-ject® single lumen power-injectable picc line in the arm.Five weeks later, it was noted there was a "product leak in the patient's arm causing an oedematous arm" which necessitated withdrawal of the picc line.Following withdrawal, it was observed that the picc line was cracked.The patient required a replacement device.Additional information regarding the event and patient outcome had been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Additional information: d10 - product received on.Investigation - evaluation: a review of documentation including the device history record, complaint history, drawing, quality control and specifications, as well as a visual inspection of the returned device was conducted during the investigation.The visual inspection of the complaint device showed damage to the guide catheter.A hole in the catheter measuring 45 cm from the distal tip was observed and was found to be 1 cm in length.A severe kink was noted at the base of the manifold.Additionally, a document-based investigation evaluation was performed.Cook has concluded that the device in question was visually and functionally inspected by quality control and no related gaps in production or processing controls were noted.Furthermore, sufficient inspection activities are in place to identify this failure mode prior to distribution.The risk specification for this product includes the loss of use failure mode and identifies risk controls that are in place to mitigate the risk of this type of failure.A review of the device history record for lot 9552830 found no nonconformances that could have contributed to this failure mode.It should be noted that there have been no other complaints reported for this lot number.There is no evidence to suggest that nonconforming product exists in house or in the field.Based on the information provided, inspection of the returned product, and the results of the investigation, a definitive root cause could not be established.Per the quality engineering risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8850836
Report Number1820334-2019-01889
Device Sequence Number259847
Product Code LJS
UDI-Device Identifier00827002238978
UDI-Public(01)00827002238978(17)210228(10)9552830
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberN/A
Device Catalogue NumberUPICS-5.0-CT-NT-1111
Device Lot Number9552830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;